| Catalog Number |
D128208 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav high-density mapping eco catheter and an irrigation issue occurred mid procedure.The case was started and the pentaray had been flushed.No issues were detected at this point.However, as the case progressed, the fluid flow was blocked.There was no error message.The pump was used with pentaray and was regularly adjusted to 2 ml/min but was clogged after a while.The physician removed the pentaray from the patient's body and confirmed that there was no fluid flow.The cable and line were changed but the problem could not be solved.The catheter was replaced and the issue resolved.No patient consequences were reported.
Additional Manufacturer Narrative
On 26-nov-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent a cardiac ablation procedure with a pentaray nav high-density mapping eco catheter and an irrigation issue occurred mid procedure.The case was started and the pentaray had been flushed.No issues were detected at this point.However, as the case progressed, the fluid flow was blocked.There was no error message.The pump was used with pentaray and was regularly adjusted to 2 ml/min but was clogged after a while.The physician removed the pentaray from the patient's body and confirmed that there was no fluid flow.The cable and line were changed but the problem could not be solved.The catheter was replaced and the issue resolved.No patient consequences were reported.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and irrigation test of the returned device were performed.Visual inspection revealed no damage or anomalies on the device.An irrigation test was performed, and the catheter failed the test due to the irrigation tube being folded at the tip area.A manufacturing record evaluation was performed for the finished device number 31688891l, and no internal actions related to the reported complaint were identified.The irrigation issue reported by the customer was confirmed.The root cause of the irrigation tube folded is traced to manufacturing process.The instructions for use (ifu) contain the following information: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.This product issue will be addressed through the quality system.An internal action was opened to investigate this failure mode on pentaray catheters.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).